Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS North Platte, NE

April 12, 2012Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 12, 2012, 8:10 PM CDT for Lincoln County, Nebraska. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2012, 8:10 PM CDT (01:10 UTC)
Expired
Apr 12, 2012, 9:00 PM CDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:19 PM CDTHAIL 0.56 S Sutherland, NEPEA TO DIME SIZED HAIL COVERING THE GROUND
Apr 12, 8:20 PM CDTHAIL 0.5Sutherland, NE2 INCHES OF HAIL COVERING THE GROUND.
Apr 12, 8:25 PM CDTHAIL 110 N Dickens, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 6:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WUUS53 KLBF 130110
SVRLBF
NEC111-130200-
/O.NEW.KLBF.SV.W.0019.120413T0110Z-120413T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT THU APR 12 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 900 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF SUTHERLAND RESERVOIR STATE RECREATION AREA...OR 21 MILES
  SOUTHWEST OF NORTH PLATTE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 815 PM CDT.
  SUTHERLAND AROUND 820 PM CDT.
  HERSHEY AROUND 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4128 10114 4125 10073 4090 10093 4097 10125
TIME...MOT...LOC 0110Z 215DEG 29KT 4103 10109
WIND...HAIL 60MPH 1.00IN

$$

STOPPKOTTE
2 follow-up statements
211 
WWUS53 KLBF 130130
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT THU APR 12 2012

NEC111-130200-
/O.CON.KLBF.SV.W.0019.000000T0000Z-120413T0200Z/
LINCOLN NE-
830 PM CDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LINCOLN COUNTY UNTIL 900 PM CDT...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HERSHEY TO 7 MILES NORTH OF
DICKENS...MOVING NORTHEAST AT 40 MPH.

IN ADDITION...AT 824 PM CDT (724 PM MDT) QUARTER SIZED HAIL WAS 
REPORTED 10 MILES NORTH OF DICKENS WITH THESE STORMS.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF WESTERN 
LINCOLN COUNTY...AS WELL AS ALONG INTERSTATE 80 FROM HERSHEY TO
SUTHERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4128 10114 4125 10073 4090 10093 4097 10125
TIME...MOT...LOC 0128Z 230DEG 27KT 4119 10091 4095 10100
WIND...HAIL 60MPH 1.00IN

$$

STOPPKOTTE
648 
WWUS53 KLBF 130204
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT THU APR 12 2012

NEC111-130213-
/O.EXP.KLBF.SV.W.0019.000000T0000Z-120413T0200Z/
LINCOLN NE-
904 PM CDT THU APR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LINCOLN COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

LAT...LON 4128 10114 4125 10073 4090 10093 4097 10125
TIME...MOT...LOC 0130Z 230DEG 27KT 4120 10089 4096 10098

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:29 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 12, 6:29 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT THU APR 12 2012

.UPDATE...

.AVIATION...
IFR/LIFR CONDITIONS ARE ARE EXPECTED TO IMPROVE TO VFR WITH THE
PASSAGE OF TWO UPPER LEVEL DISTURBANCES TONIGHT.

ONGOING THUNDERSTORM ACTIVITY WILL SWEEP EAST AND NORTHEAST THIS
EVENING FOLLOWED BY A SECOND DISTURBANCE CURRENTLY ACROSS THE SRN
ROCKIES. THIS SECOND DISTURBANCE IS EXPECTED TO AFFECT THE
FORECAST AREA WITH ANOTHER ROUND OF TSTMS LATER TONIGHT WHICH
SHOULD EXIT ERN PTNS OF THE FCST AREA BY 15Z FRIDAY. VFR IS
EXPECTED ALL AREAS THEREAFTER.

&&

.PREV DISCUSSION... /ISSUED 247 PM CDT THU APR 12 2012/

SYNOPSIS...

UPPER AIR ANALYSIS THIS MORNING IS INDICATING A STRONG SHORTWAVE
TROUGH CROSSING THE CENTRAL ROCKIES. WV IMAGERY HAS THIS FEATURE
CROSSING COLORADO ATTM. A NICE 50 TO 60 KT MID LEVEL JET STREAK
EXTENDING FROM SAN DIEGO CA...TO ALBUQUERQUE NM...TO SOUTH OF DENVER
CO. AT THE SURFACE...LOW PRESSURE WAS NOTED OVER MORGAN COUNTY
COLORADO. A WARM FRONT EXTENDED FROM THE LOW ESE TO AROUND BENKELMAN
NEBRASKA...THEN SE TO COLBY KANSAS. A DRY LINE EXTENDED SOUTH TO
WEST OF LAMAR COLORADO. CU FIELD HAS BEGUN TO EXPAND EAST OF THE LOW
AND SOUTH ALONG THE DRY LINE.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH SUNDAY...MAIN FORECASTING CHALLENGES ARE
SEVERE POTENTIAL TONIGHT...THEN PRECIPITATION CHANCES FOR SATURDAY
NIGHT INTO SUNDAY.

FOR TONIGHT...AM EXPECTING STORMS TO BE WELL ESTABLISHED EAST OF THE
TRIPLE POINT AND EAST ALONG THE WARM FRONT AND SOUTH ALONG THE DRY
LINE. THE TORNADO THREAT ATTM...APPEARS TO BE CONFINED ALONG THE
WARM FRONT IMPACTING THE FAR SOUTHWESTERN COUNTIES...WHILE LOCATIONS
NORTH OF THE WARM FRONT...ENCOMPASSING THE INTERSTATE 80
CORRIDOR...WILL BE FAVORABLE FOR LARGE HAIL GIVEN THE STEEP MID
LEVEL LAPSE RATES AND WET BULB ZEROS OF 7 TO 9 K FT AGL. ACROSS THE
CENTRAL AND EASTERN SANDHILLS...ALONG WITH NORTH CENTRAL NEBRASKA
HEAVY RAIN IS POSSIBLE OVERNIGHT AS CONVECTION CONGEALS INTO A MCS
ROOTED ON THE LOW LEVEL JET. WENT AHEAD AND INCREASED PRECIPITATION
CHANCES TO CATEGORICAL IN THE CENTRAL AND EAST OVERNIGHT AS ALL THE
NEAR RANGE MODEL SOLUTIONS HAVE A HIGH DEGREE OF AGREEMENT AND ARE
INDICATIVE OF DECENT AMOUNTS OF QPF.

FRIDAY THROUGH SATURDAY...THE UPPER LEVEL DISTURBANCE MENTIONED IN
THE SYNOPSIS...WILL LIFT NORTH NORTHEAST INTO THE WESTERN DAKOTAS
EARLY FRIDAY FORCING A FRONTAL BOUNDARY INTO EASTERN NEBRASKA. LIGHT
LOW LEVEL WESTERLY WINDS AND DRIER AIR WILL PUSH INTO THE FORECAST
AREA DRYING CONDS OUT FOR FRIDAY. LOW AMPLITUDE RIDGING WILL BUILD
IN BEHIND THE EXITING SHORTWAVE FRIDAY...LEADING TO CLEAR SKIES AND
WARMER TEMPERATURES. THE NEXT SHOT FOR PRECIPITATION WILL ARRIVE
OVERNIGHT FRIDAY NIGHT IN THE CENTRAL AND EAST AS THE RIDGE ALOFT BREAKS
DOWN AND MID LEVEL WARM AIR ADVECTION INCREASES ACROSS CENTRAL AND
EASTERN NEBRASKA.

SERLY WINDS WILL INCREASE SATURDAY AS LOW PRESSURE DEEPENS ACROSS
NWRN KS/SWRN NEBRASKA. THIS FEATURE WILL TRACK EITHER NORTH OR
NORTHEAST SATURDAY AND WILL HAVE A STRONG IMPACT ON TEMPERATURES AND
LOW LEVEL MOISTURE RETURN. THE NAM SOLN KEEPS THE LOW ANCHORED OVER
SWRN NEBRASKA WITH A WARM FRONT LIFTING NORTH INTO THE CENTRAL AND
NORTHERN CWA SATURDAY. THE GFS SOLN TRACKS THE SURFACE LOW
NEWD...THEN REDEVELOPS A LOW OVER NERN COLORADO SAT EVENING.
MOISTURE RETURN TO THE WEST...AS WELL AS STRATUS FORMATION IS MUCH
MORE PRONOUNCED WITH THE NAM SOLN AS STRONG EASTERLIES DEVELOP OVER
NORTHERN NEBRASKA SATURDAY. THE GFS SOLN IS MUCH WEAKER WITH THE
EASTERLIES...LEADING TO MUCH LESS SKY COVER AND WARMER TEMPS. GIVEN
THE MODEL DISAGREEMENTS...UTILIZED A MODEL BLEND FOR TEMPS AND
PRECIPITATION CHANCES SATURDAY AND SATURDAY NIGHT.

ON SUNDAY THE MAIN UPPER LEVEL LOW WILL BEGIN TO EMERGE AND TRACK
ACROSS THE CENTRAL PLAINS. WAS CONCERNED ABOUT SNOW INITIALLY THIS
MORNING BUT UPON FURTHER EXAMINATION AT THE NAM...GFS AND ECMWF
SOLNS IS INDICATING TEMPERATURES TOO WARM FOR ACCUMULATING SNOWS
ACROSS THE NRN CWA ON SUNDAY. THE ONLY MODEL WHICH LEANS IN THIS
DIRECTION IS THE CANADIAN WHICH IS MUCH LESS PROGRESSIVE AND DRAWS
IN MUCH COLDER AIR INTO NORTHERN NEBRASKA LATE SUNDAY AND SUNDAY
NIGHT. ATTM...DECIDED TO HOLD OFF ON SNOW SUNDAY.

SUNDAY NIGHT THE STORM SYSTEM WILL BE EXITING TO THE EAST...HOWEVER
COLD TEMPERATURES AND LINGERING WRAP AROUND MOISTURE WILL BE CAPABLE
OF PRODUCING SOME SNOWFALL. BATTLE BETWEEN PRECIP ENDING AND CHANGE
OVER SHOULD RESULT IN LITTLE IF ANY ACCUMULATION EXPECTED. IF SYSTEM
SLOWS DOWN...WITH MORE PRECIP SUNDAY NIGHT...SOME ACCUMULATING
SNOWFALL WILL BE POSSIBLE. WILL CONTINUE TO MONITOR THE SPEED OF THE
SYSTEM.

AS THE SYSTEM EXITS AN UPPER LEVEL RIDGE WILL BUILD OUT WEST. THIS
WILL CREATE A NORTHWEST FLOW REGIME...WHICH CONTINUES THROUGH MUCH
OF THE WEEK. THIS WILL LEAD TO SEVERAL DISTURBANCES/CLIPPER SYSTEMS
TO CROSS THE NORTHERN PLAINS. LIMITED MOISTURE AND GOOD LIFT TO
NORTH OF THE CWA...WILL RESULT IN MAINLY DRY CONDITIONS...HOWEVER
PERIODS OF ISOLATED SHOWERS WITH EACH WAVE WILL BE POSSIBLE. BETTER
CHANCES WILL BE OVER THE EASTERN CWA...WHEN THE SYSTEMS WILL TAP
INTO MORE MOISTURE.

TEMPERATURES NEXT WEEK WILL START OFF CHILLY ON MONDAY...DUE TO THE
INFLUENCE OF THE DEPARTING LOW. HIGHS WILL BE IN THE 40S AND LOWER
50S. THEN A WARM UP CAN BE EXPECTED THROUGH THE WEEK. HIGHS BY
THURSDAY WILL APPROACH THE UPPER 60S TO LOWER 70S.

AVIATION...

COMPLEX WEATHER TONIGHT AS LARGE LOW PRESSURE SYSTEM MOVES ACROSS
THE PLAINS. WIDESPREAD MVFR/IFR STRATUS AND FOG HAS DEVELOPED AND
WILL CONTINUE THIS EVENING. MEANWHILE NUMEROUS THUNDERSTORMS WILL
FIRE OVER NE COLORADO/NW KANSAS AND LIFT INTO THE REGION. IMPACT OF
STRONG THUNDERSTORMS EXPECTED AT KLBF...WITH LESS CONFIDENCE AND
STRENGTH FOR KVTN.

LATE TONIGHT INTO TOMORROW MORNING THE SYSTEM WILL EXIT WITH VFR
CONDITIONS SPREADING ACROSS THE AREA AND CONTINUING FOR FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...CDC
AVIATION...CDC
Hazardous weather outlook, Apr 12, 3:00 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT THU APR 12 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-132000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
300 PM CDT THU APR 12 2012 /200 PM MDT THU APR 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THIS EVENING...ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE SOUTHEAST PANHANDLE INTO WEST CENTRAL AND
SOUTHWEST NEBRASKA. THE PRIMARY AREA OF CONCERN WILL BE ALONG AND
SOUTH OF A LINE FROM OSHKOSH IN GARDEN COUNTY THROUGH BROKEN BOW
IN CUSTER COUNTY. LARGE HAIL IS THE PRIMARY CONCERN AT THIS TIME.
HOWEVER...A WARM FRONT STRETCHING ACROSS FAR SOUTHWEST NEBRASKA
WILL ACT AS A FOCUS FOR ADDITIONAL ISOLATED SEVERE STORM
DEVELOPMENT. STORMS THAT DEVELOP IN THIS AREA COULD SEE AN
ADDITIONAL THREAT FOR WIND DAMAGE OR ISOLATED TORNADO
DEVELOPMENT...GENERALLY SOUTHWEST OF A OGALLALA TO HAYES CENTER
LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ACTIVE WEATHER PATTERN WILL SETUP BEGINNING FRIDAY NIGHT AND
LASTING INTO EARLY MONDAY. AS A STRONG UPPER LEVEL SYSTEM DIGS
INTO THE FOUR CORNERS REGION SATURDAY...THERE WILL BE A CHANCE
FOR THUNDERSTORMS LATE FRIDAY NIGHT INTO SATURDAY NIGHT. THEN ON
SUNDAY INTO EARLY MONDAY...THE SYSTEM WILL LIFT NORTHEAST ACROSS
NEBRASKA. AS COLD AIR IS DRAWN INTO THE SYSTEM...THE POTENTIAL FOR
SNOWFALL IS POSSIBLE ACROSS THE NORTHWESTERN HALF OF THE OUTLOOK
LATE SUNDAY INTO SUNDAY NIGHT. IN ADDITION...STRONG NORTHERLY
WINDS ARE POSSIBLE. THERE REMAIN SOME UNCERTAINTY ON THE TRACK AND
INTENSITY OF THE SYSTEM. LISTEN FOR THE LATEST FORECASTS REGARDING
THE POTENTIAL FOR WINTRY WEATHER DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...FOR AREAS
GENERALLY SOUTHWEST OF AN OGALLALA TO HAYES CENTER LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Apr 12, 7:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             3 E GRANT               40.84N 101.67W
04/12/2012  M2.50 INCH       PERKINS            NE   FIRE DEPT/RESCUE

&&

CVP
Local storm report, Apr 12, 7:16 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 S CHAPPELL            41.04N 102.47W
04/12/2012  E1.00 INCH       DEUEL              NE   PUBLIC

0446 PM     HAIL             5 SW BRULE              41.04N 101.96W
04/12/2012  E0.88 INCH       KEITH              NE   PUBLIC

0448 PM     HAIL             7 SW BRULE              41.02N 101.98W
04/12/2012  E0.88 INCH       KEITH              NE   FIRE DEPT/RESCUE

0455 PM     HAIL             6 NNW BRULE             41.18N 101.93W
04/12/2012  E0.75 INCH       KEITH              NE   PUBLIC

0459 PM     HAIL             BRULE                   41.10N 101.89W
04/12/2012  E0.25 INCH       KEITH              NE   FIRE DEPT/RESCUE

0508 PM     HAIL             4 SW LEMOYNE            41.24N 101.85W
04/12/2012  E1.75 INCH       KEITH              NE   PUBLIC

            REPORT FROM LAKE MCCONAUGHY

0510 PM     HAIL             7 N BRULE               41.20N 101.89W
04/12/2012  E1.00 INCH       KEITH              NE   FIRE DEPT/RESCUE

0515 PM     HAIL             6 NW KINGSLEY DAM       41.28N 101.74W
04/12/2012  E1.00 INCH       KEITH              NE   PUBLIC

0517 PM     HAIL             4 NW KINGSLEY DAM       41.26N 101.71W
04/12/2012  E1.75 INCH       KEITH              NE   PUBLIC

0629 PM     HAIL             14 W TRYON              41.56N 101.22W
04/12/2012  M1.00 INCH       MCPHERSON          NE   PUBLIC

0633 PM     HAIL             4 W BRANDON             40.80N 102.01W
04/12/2012  M1.00 INCH       PERKINS            NE   PUBLIC

0650 PM     HAIL             3 E GRANT               40.84N 101.67W
04/12/2012  M2.50 INCH       PERKINS            NE   FIRE DEPT/RESCUE

0650 PM     HAIL             3 S GRANT               40.80N 101.73W
04/12/2012  E1.75 INCH       PERKINS            NE   TRAINED SPOTTER

0700 PM     FUNNEL CLOUD     6 SE WHITMAN            41.98N 101.45W
04/12/2012                   GRANT              NE   PUBLIC

            A COLD AIR FUNNEL CLOUD WAS SPOTTED ALOFT LOOKING
            SOUTHEAST. CLOUD ROTATION SURROUNDED THE FUNNEL CLOUD.

&&

CDC
Local storm report, Apr 12, 7:25 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             19 NNE TRYON            41.81N 100.80W
04/12/2012  M0.50 INCH       THOMAS             NE   PUBLIC

&&

CVP
Local storm report, Apr 12, 7:30 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             12 SE HAYES CENTER      40.39N 100.86W
04/12/2012  E0.50 INCH       HAYES              NE   PUBLIC

&&

CVP
Local storm report, Apr 12, 7:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             8 E MADRID              40.85N 101.39W
04/12/2012  M0.50 INCH       PERKINS            NE   PUBLIC

            PEA TO DIME SIZED HAIL COVERING THE GROUND

&&

CVP
Local storm report, Apr 12, 7:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             2 S WALLACE             40.81N 101.16W
04/12/2012  M1.00 INCH       LINCOLN            NE   TRAINED SPOTTER

            LOCATION ESTIMATED

&&

CVP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:00 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas45 min
Apr 12, 7:13 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes47 min
Apr 12, 7:30 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins45 min
Apr 12, 9:02 PM CDTAreal Flood AdvisoryLBFLincoln104 min
Apr 13, 5:44 PM CDTRiver Flood WarningLBFLincoln22 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.